Computation of Optimal Monotonicity Preserving General Linear Methods
AuthorsKetcheson, David I.
KAUST DepartmentApplied Mathematics and Computational Science Program
Computer, Electrical and Mathematical Sciences and Engineering (CEMSE) Division
Numerical Mathematics Group
Office of the VP
Online Publication Date2009-04-27
Print Publication Date2009-09-01
Permanent link to this recordhttp://hdl.handle.net/10754/138431
MetadataShow full item record
AbstractMonotonicity preserving numerical methods for ordinary differential equations prevent the growth of propagated errors and preserve convex boundedness properties of the solution. We formulate the problem of finding optimal monotonicity preserving general linear methods for linear autonomous equations, and propose an efficient algorithm for its solution. This algorithm reliably finds optimal methods even among classes involving very high order accuracy and that use many steps and/or stages. The optimality of some recently proposed methods is verified, and many more efficient methods are found. We use similar algorithms to find optimal strong stability preserving linear multistep methods of both explicit and implicit type, including methods for hyperbolic PDEs that use downwind-biased operators.
CitationKetcheson, D. I. (2009). Computation of optimal monotonicity preserving general linear methods. Mathematics of Computation, 78(267), 1497–1513. doi:10.1090/s0025-5718-09-02209-1
PublisherAmerican Mathematical Society (AMS)
JournalMathematics of Computation